Montana, 2011High Wind in Montana, February 10 to 13, 2011
February 10 to 13, 2011 · NWS TFX · 13 events in 13 counties and zones
A strong westerly flow aloft mixed down to the surface and produced high winds across a wide portion of North Central Montana. Wind gusts in excess of 70 mph were reported.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong westerly flow aloft mixed down to the surface and produced high winds across a wide portion of North Central Montana. Wind gusts in excess of 70 mph were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Feb 10, 5:05 PM MST, 2 hours 16 minutes earlier.
Area forecast discussion, Feb 10, 5:05 PM MST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
505 PM MST THU FEB 10 2011
UPDATED AVIATION SECTION
.DISCUSSION...
TONIGHT THROUGH SATURDAY...THE MAIN INTEREST TODAY IS THE
WIND...STRONG SURFACE FLOW ACROSS THE ROCKIES AND PLAINS WILL
CONTINUE INTO THE WEEKEND. AN UPPER LEVEL HIGH PRESSURE RIDGE IS IN
PLACE OFF THE WEST COAST AND THE ZONES REMAIN UNDERNEATH STRONG
NORTHWEST FLOW ALOFT. THESE WINDS WILL INCREASE FRIDAY AS A STRONG
JET APPROACHES. AT THE SURFACE...A TIGHT SURFACE GRADIENT LIES ALONG
THE LEE OF THE ROCKIES. AN UPPER LEVEL JET WILL APPROACH THE
NORTHERN ROCKIES BY FRIDAY AFTERNOON WITH THE STRONGEST WINDS OVER
THE ZONES BY SATURDAY...AND SHOULD BE ENHANCED AS A SERIES OF
DISTURBANCES MOVES THROUGH THE FLOW ALOFT.
THE RIDGE WILL MOVE OVER THE ROCKIES FRIDAY NIGHT AND THEN BECOMES
FLATTENED BY SATURDAY MORNING AS A LOW PRESSURE TROF OVER THE
EASTERN PACIFIC APPROACHES THE WEST COAST. WINDS WILL STRENGTHEN
OVER THE ROCKIES FRIDAY NIGHT AND BECOME VERY STRONG AND GUSTY BY
SATURDAY. THE AIRMASS...UNDERNEATH THE INFLUENCE OF THE HIGH
PRESSURE...WILL GENERALLY REMAIN DRY ALTHOUGH SNOW SHOWERS WILL BE
LIKELY OVER THE NORTHERN ROCKIES THROUGH THE PERIOD. TEMPS WILL RISE
WILL ABOVE NORMALS OVER NORTH CENTRAL MONTANA BY SATURDAY. SOUTHWEST
MONTANA WILL TREND UPWARDS AS WELL AND RISE TO NEAR NORMALS BY
SATURDAY. ZELZER
SATURDAY NIGHT THROUGH THURSDAY...MODELS ARE IN FAIRLY GOOD
AGREEMENT ON EXPECTED FLOW ALOFT UNTIL MIDWEEK THEN DIFFERENCES
AMONGST THE MODELS INCREASE WEDNESDAY NIGHT INTO THURSDAY. STRONG
NORTHWEST FLOW ALOFT IS EXPECTED SATURDAY NIGHT THROUGH SUNDAY
NIGHT. ON MONDAY A BROAD UPPER RIDGE WILL MOVE THROUGH THE AREA WITH
SOUTHWEST FLOW EXPECTED THEREAFTER. THIS FLOW ALOFT COULD BE STRONG
AT TIMES INTO TUESDAY NIGHT. WEDNESDAY NIGHT AND THURSDAY EXPECT A
WEATHER DISTURBANCE OR TWO TO AFFECT THE AREA. THE GFS AND GEM
MODELS ARE FASTER AND WEAKER WITH THE WEATHER DISTURBANCES THAN THE
ECMWF WHICH DEVELOPS AN UPPER LOW OVER EASTERN MONTANA ON THURSDAY.
SATURDAY NIGHT THROUGH TUESDAY EXPECT PRECIPITATION TO BE CONFINED
TO THE MOUNTAINS. TUESDAY NIGHT AND WEDNESDAY EXPECT THAT MOISTURE
WILL HAVE INCREASED ENOUGH FOR A THREAT OF PRECIPITATION OVER THE
PLAINS AND VALLEYS. BEYOND WEDNESDAY AM NOT READY TO BUY INTO THE
THE ECMWF SOLUTION WHICH HAS WIDESPREAD PRECIPITATION FOR THE AREA.
FOR NOW WILL CONTINUE WITH THE IDEA OF A CHANCE OF PRECIPITATION
OVER THE MOUNTAINS WITH A SLIGHT CHANCE OF PRECIPITATION FOR THE
PLAINS AND VALLEYS. EXPECT TEMPERATURES TO CONTINUE ABOVE NORMAL
INTO EARLY NEXT WEEK THEN FALL TO NEAR SEASONAL NORMALS THEREAFTER.
EXPECT HIGH WINDS OVER THE ROCKY MOUNTAIN FRONT THROUGH THE WEEKEND
AND THEY COULD POSSIBLY CONTINUE THROUGH TUESDAY NIGHT. BLANK
&&
.AVIATION...
UPDATED 0005Z.
GENERALLY DRY NORTHWEST FLOW ALOFT WILL CONTINUE TO BRING MID AND
HIGH CLOUDS ACROSS THE AREA. PRECIPITATION WILL BE CONFINED TO THE
WESTERN MOUNTAINS. STRONG WINDS ALOFT WILL PERSIST AS WILL GUSTY
SURFACE WINDS. SURFACE WINDS WILL BE STRONGEST ALONG THE ROCKY
MOUNTAIN FRONT AND OVER THE ADJACENT PLAINS. VFR CONDITIONS PREVAIL.
&&
.HYDROLOGY...
TEMPERATURES WILL CONTINUE TO WARM TO WELL ABOVE NORMAL
THROUGH THIS WEEKEND AND INTO EARLY NEXT WEEK. DURING THIS
TIME...MELTING OF BOTH SNOW AND RIVER ICE WILL CAUSE RIVER AND
STREAM LEVELS TO RISE. ICE BREAKUP MAY ALSO GET JAMMED UNDER
BRIDGES DOWNSTREAM...WHICH MAY ALSO CAUSE RIVER LEVELS UPSTREAM
TO RISE. ALTHOUGH OVERNIGHT TEMPERATURES ARE GENERALLY EXPECTED
TO FALL BACK BELOW FREEZING...WHICH WILL LIKELY LIMIT THE IMPACT
OF THESE SCENARIOS...THIS SITUATION WILL CONTINUE TO BE MONITORED
FOR POSSIBLE HYDROLOGIC HIGHLIGHTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
GTF 27 43 37 48 / 10 0 0 10
CTB 27 42 34 45 / 10 0 0 10
HLN 20 41 27 47 / 10 10 0 10
BZN 13 36 21 44 / 20 10 10 10
WEY 2 21 14 26 / 20 20 20 20
DLN 16 36 22 42 / 10 10 0 10
HVR 23 39 34 43 / 10 10 10 10
LWT 22 38 33 44 / 10 0 0 10
&&
.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 11 AM FRIDAY TO 11 AM MST SUNDAY
CASCADE...CENTRAL AND SOUTHERN LEWIS AND CLARK...EASTERN
GLACIER...EASTERN PONDERA...EASTERN TETON...TOOLE.
HIGH WIND WARNING UNTIL 11 PM MST SUNDAY NORTHERN ROCKY MOUNTAIN
FRONT...SOUTHERN ROCKY MOUNTAIN FRONT.
HIGH WIND WARNING UNTIL 10 PM MST THIS EVENING GALLATIN.
HIGH WIND WATCH FROM FRIDAY AFTERNOON THROUGH SUNDAY MORNING
CHOUTEAU...JUDITH BASIN...LIBERTY.
&&
WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Feb 10, 3:35 PM MST, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
335 PM MST THU FEB 10 2011
MTZ009-014-048-112245-
NORTHERN ROCKY MOUNTAIN FRONT-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
335 PM MST THU FEB 10 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA AND SOUTHWEST MONTANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A HIGH WIND WARNING IS IN EFFECT FOR THE ROCKY MOUNTAIN FRONT
THROUGH SUNDAY NIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE HIGH WIND WARNING WILL CONTINUE THROUGH SUNDAY NIGHT. STRONG
GUSTY WINDS WILL LIKELY CONTINUE ACROSS THE ROCKY MOUNTAIN FRONT
THROUGH TUESDAY.
TEMPERATURES WILL CONTINUE TO WARM TO WELL ABOVE NORMAL THROUGH
THIS WEEKEND AND INTO NEXT WEEK. DURING THIS TIME...MELTING OF
BOTH SNOW AND RIVER ICE WILL CAUSE RIVER AND STREAM LEVELS TO
RISE. ICE BREAKUP MAY ALSO CAUSES JAMS AT BRIDGES OR OTHER
STRUCTURES IN THE STREAMS...WHICH MAY ALSO CAUSE UPSTREAM RIVER
LEVELS TO RISE. OVERNIGHT TEMPERATURES ARE GENERALLY EXPECTED TO
REMAIN ABOVE FREEZING AT LOWER ELEVATIONS THROUGH MID-WEEK...THIS
SITUATION WILL BE MONITORED FOR POSSIBLE HYDROLOGIC HIGHLIGHTS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MTZ010-012-044-046-049-112245-
EASTERN GLACIER-CASCADE-TOOLE-EASTERN PONDERA-EASTERN TETON-
335 PM MST THU FEB 10 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND NORTH CENTRAL MONTANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A LOW PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A HIGH WIND WARNING IS IN EFFECT FROM 11 AM FRIDAY THROUGH SUNDAY
MORNING. STRONG GUSTY WINDS WILL DEVELOP FRIDAY AND CONTINUE
THROUGH SUNDAY MORNING.
TEMPERATURES WILL CONTINUE TO WARM TO WELL ABOVE NORMAL THROUGH
THIS WEEKEND AND INTO NEXT WEEK. DURING THIS TIME...MELTING OF
BOTH SNOW AND RIVER ICE WILL CAUSE RIVER AND STREAM LEVELS TO
RISE. ICE BREAKUP MAY ALSO CAUSES JAMS AT BRIDGES OR OTHER
STRUCTURES IN THE STREAMS...WHICH MAY ALSO CAUSE UPSTREAM RIVER
LEVELS TO RISE. OVERNIGHT TEMPERATURES ARE GENERALLY EXPECTED TO
REMAIN ABOVE FREEZING AT LOWER ELEVATIONS THROUGH MID-WEEK...THIS
SITUATION WILL BE MONITORED FOR POSSIBLE HYDROLOGIC HIGHLIGHTS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MTZ055-112245-
GALLATIN-
335 PM MST THU FEB 10 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A HIGH WIND WARNING IS IN EFFECT UNTIL 10 PM MST FOR THE BOZEMAN
PASS AREA...BATTLE RIDGE PASS AREA...AND THE BRIDGER MOUNTAINS IN
THE NORTHEAST PORTION OF GALLATIN COUNTY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
TEMPERATURES WILL CONTINUE TO WARM TO WELL ABOVE NORMAL THROUGH
THIS WEEKEND AND INTO NEXT WEEK. DURING THIS TIME...MELTING OF
BOTH SNOW AND RIVER ICE WILL CAUSE RIVER AND STREAM LEVELS TO
RISE. ICE BREAKUP MAY ALSO CAUSES JAMS AT BRIDGES OR OTHER
STRUCTURES IN THE STREAMS...WHICH MAY ALSO CAUSE UPSTREAM RIVER
LEVELS TO RISE. OVERNIGHT TEMPERATURES ARE GENERALLY EXPECTED TO
REMAIN ABOVE FREEZING AT LOWER ELEVATIONS THROUGH MID-WEEK...THIS
SITUATION WILL BE MONITORED FOR POSSIBLE HYDROLOGIC HIGHLIGHTS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MTZ008-015-052>054-112245-
BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-MEAGHER-
335 PM MST THU FEB 10 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THE PROBABILITY IS LOW FOR WIDESPREAD HAZARDOUS WEATHER.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
TEMPERATURES WILL CONTINUE TO WARM TO WELL ABOVE NORMAL THROUGH
THIS WEEKEND AND INTO NEXT WEEK. DURING THIS TIME...MELTING OF
BOTH SNOW AND RIVER ICE WILL CAUSE RIVER AND STREAM LEVELS TO
RISE. ICE BREAKUP MAY ALSO CAUSES JAMS AT BRIDGES OR OTHER
STRUCTURES IN THE STREAMS...WHICH MAY ALSO CAUSE UPSTREAM RIVER
LEVELS TO RISE. OVERNIGHT TEMPERATURES ARE GENERALLY EXPECTED TO
REMAIN ABOVE FREEZING AT LOWER ELEVATIONS THROUGH MID-WEEK...THIS
SITUATION WILL BE MONITORED FOR POSSIBLE HYDROLOGIC HIGHLIGHTS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MTZ013-045-050-112245-
CHOUTEAU-LIBERTY-JUDITH BASIN-
335 PM MST THU FEB 10 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND NORTH CENTRAL MONTANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THE PROBABILITY IS LOW FOR WIDESPREAD HAZARDOUS WEATHER.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A HIGH WIND WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SUNDAY MORNING. STRONG AND GUSTY WINDS WILL INCREASE ON FRIDAY
AFTERNOON AND CONTINUE THROUGH SUNDAY MORNING.
TEMPERATURES WILL CONTINUE TO WARM TO WELL ABOVE NORMAL THROUGH
THIS WEEKEND AND INTO NEXT WEEK. DURING THIS TIME...MELTING OF
BOTH SNOW AND RIVER ICE WILL CAUSE RIVER AND STREAM LEVELS TO
RISE. ICE BREAKUP MAY ALSO CAUSES JAMS AT BRIDGES OR OTHER
STRUCTURES IN THE STREAMS...WHICH MAY ALSO CAUSE UPSTREAM RIVER
LEVELS TO RISE. OVERNIGHT TEMPERATURES ARE GENERALLY EXPECTED TO
REMAIN ABOVE FREEZING AT LOWER ELEVATIONS THROUGH MID-WEEK...THIS
SITUATION WILL BE MONITORED FOR POSSIBLE HYDROLOGIC HIGHLIGHTS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MTZ011-047-051-112245-
HILL-BLAINE-FERGUS-
335 PM MST THU FEB 10 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND NORTH CENTRAL MONTANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THE PROBABILITY IS LOW FOR WIDESPREAD HAZARDOUS WEATHER.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
WINDS WILL INCREASE AND BECOME GUSTY FRIDAY AFTERNOON THROUGH
SUNDAY MORNING. THIS SITUATION WILL BE MONITORED FOR POSSIBLE WIND
HIGHLIGHTS.
TEMPERATURES WILL CONTINUE TO WARM TO WELL ABOVE NORMAL THROUGH
THIS WEEKEND AND INTO NEXT WEEK. DURING THIS TIME...MELTING OF
BOTH SNOW AND RIVER ICE WILL CAUSE RIVER AND STREAM LEVELS TO
RISE. ICE BREAKUP MAY ALSO CAUSES JAMS AT BRIDGES OR OTHER
STRUCTURES IN THE STREAMS...WHICH MAY ALSO CAUSE UPSTREAM RIVER
LEVELS TO RISE. OVERNIGHT TEMPERATURES ARE GENERALLY EXPECTED TO
REMAIN ABOVE FREEZING AT LOWER ELEVATIONS THROUGH MID-WEEK...THIS
SITUATION WILL BE MONITORED FOR POSSIBLE HYDROLOGIC HIGHLIGHTS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Feb 10, 2:31 PM MST, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
231 PM MST THU FEB 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HIGH SUST WINDS 12 E BOZEMAN 45.67N 110.80W
02/10/2011 M47 MPH GALLATIN MT DEPT OF HIGHWAYS
SUSTAINED WINDS OF 40 TO 47 MPH AT BOZEMAN PASS FROM
1241 PM MST UNTIL 151 PM MST. PEAK SUSTAINED WIND OF 47
MPH OCCURRED AT 1 PM MST. PEAK WIND GUST OF 54 MPH
OCCURRED AT 1241 PM MST.
&&
COULSTONLocal storm report, Feb 10, 2:40 PM MST, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
240 PM MST THU FEB 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 AM HIGH SUST WINDS 8 SE EAST GLACIER PARK 48.37N 113.10W
02/10/2011 M45 MPH GLACIER MT MESONET
SUSTAINED WINDS OF 40 TO 45 MPH FROM 421 AM MST UNTIL
821 AM MST AT THE DEEP CREEK RAWS SITE. PEAK SUSTAINED
WIND OF 45 MPH OCCURRED AT 621 AM MST.
&&
COULSTONLocal storm report, Feb 10, 2:45 PM MST, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GREAT FALLS MT
245 PM MST THU FEB 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 AM HIGH SUST WINDS 8 SE EAST GLACIER PARK 48.37N 113.10W
02/09/2011 M45 MPH GLACIER MT MESONET
SUSTAINED WINDS OF 40 TO 45 MPH FROM 421 AM MST UNTIL
821 AM MST AT THE DEEP CREEK RAWS SITE. PEAK SUSTAINED
WIND OF 45 MPH OCCURRED AT 621 AM MST.
&&
CORRECTED EVENT DATE...EVENT
COULSTONLocal storm report, Feb 10, 2:50 PM MST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
250 PM MST THU FEB 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 AM NON-TSTM WND GST 8 SE EAST GLACIER PARK 48.37N 113.10W
02/09/2011 M66 MPH GLACIER MT MESONET
WIND GUSTS OF 59 TO 69 MPH OCCURRED AT THE DEEP CREEK
RAWS SITE FROM 421 AM MST UNTIL 821 AM MST. PEAK WIND
GUST OF 69 MPH OCCURRED AT 721 AM MST.
&&
COULSTONLocal storm report, Feb 10, 2:55 PM MST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
255 PM MST THU FEB 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM NON-TSTM WND GST 8 SE EAST GLACIER PARK 48.37N 113.10W
02/09/2011 M65 MPH GLACIER MT MESONET
WIND GUSTS OF 59 TO 65 MPH OCCURRED AT THE DEEP CREEK
RAWS SITE FROM 221 PM MST UNTIL 621 PM MST. PEAK WIND
GUST OF 65 MPH OCCURRED AT 621 PM MST.
&&
COULSTONLocal storm report, Feb 10, 2:58 PM MST, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
258 PM MST THU FEB 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM HIGH SUST WINDS 8 SE EAST GLACIER PARK 48.37N 113.10W
02/09/2011 M44 MPH GLACIER MT MESONET
SUSTAINED WINDS OF 43 TO 44 MPH OCCURRED AT THE DEEP
CREEK RAWS SITE FROM 321 PM UNTIL 621 PM MST.
&&
COULSTONHigh Wind, North Rocky Mountain Front
- When
- February 10, 7:21 PM MST
- Where
- North Rocky Mountain Front forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
A wind gust to 60 mph was reported at East Glacier Park 8SE (the Deep Creek RAWS site - elevation 5341 feet).
High Wind, Southern Rocky Mountain Front
- When
- February 12, 2:00 AM MST
- Where
- Southern Rocky Mountain Front forecast zone
- Measured
- 69 kt (79 mph) estimated gust
- Reported by
- COOP Observer
A wind gust to 80 mph was reported northwest of Heart Butte.
High Wind, Judith Basin
- When
- February 12, 2:00 AM MST
- Where
- Judith Basin forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- NWS Employee
A wind gust to 62 mph was reported at Stanford 3S.
High Wind, Eastern Glacier
- When
- February 12, 12:42 PM MST
- Where
- Eastern Glacier forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- ASOS
A wind gust to 69 mph was reported at the Cut Bank ASOS site.
High Wind, Eastern Teton
- When
- February 12, 2:00 PM MST
- Where
- Eastern Teton forecast zone
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- Trained Spotter
A wind gust to 72 mph was reported at Choteau.
High Wind, Southern Lewis and Clark
- When
- February 12, 2:06 PM MST
- Where
- Southern Lewis and Clark forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
A wind gust to 58 mph was reported at Wolf Creek 15WNW (the Rogers Pass DOT site).
High Wind, Cascade
- When
- February 12, 2:19 PM MST
- Where
- Cascade forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Public
A wind gust to 66 mph was reported at Cascade.
High Wind, Eastern Pondera
- When
- February 12, 5:54 PM MST
- Where
- Eastern Pondera forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
Wind gusts to 60 mph were reported at Conrad 5S. A horse trailer and a semi tractor-trailer overturned on Interstate 15, south of Conrad.
High Wind, Madison
- When
- February 12, 10:40 PM MST
- Where
- Madison forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
A wind gust to 58 mph was reported at McAllister 4NNE (the Norris Hill DOT site).
High Wind, Toole
- When
- February 13, 5:30 AM MST
- Where
- Toole forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
A wind gust to 58 mph was reported at Dunkirk 7NE (the Crooked Coulee MSCN site).
High Wind, Hill
- When
- February 13, 5:53 AM MST to 6:53 AM MST
- Where
- Hill forecast zone
- Measured
- 38 kt (44 mph) measured sustained
- Reported by
- ASOS
Sustained wind speeds of 44 mph were reported for an hour at the Havre ASOS site.
High Wind, Fergus
- When
- February 13, 7:00 AM MST
- Where
- Fergus forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
A wind gust to 58 mph was reported at the Lewistown ASOS site.
High Wind, Blaine
- When
- February 13, 7:18 AM MST
- Where
- Blaine forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
A wind gust to 60 mph was reported at Fort Belknap 13S (the Fort Belknap RAWS site).
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Indiana, February 10, 20111 death · 1 event
- Cold in Kansas, February 10, 201110 events
- Frost and Freeze in Texas, February 10, 201110 events
- Tornado and Flash Flooding in Hawaii, February 10 to 14, 2011EF0 · 8 events
- Frost and Freeze in Texas, February 10 to 11, 20118 events
- Heavy Snow in North Carolina, February 10, 20114 events
- Extreme Cold in Illinois, February 10, 20111 event
- Winter Storm in Alaska, February 10, 20111 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 282045, 282066, 282068, 282049, 282067, 282057, 282053, 282063, 282059, 282062, 282051, 282070, 282064.